Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Oct 20, 2018, 9:17 PM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It took effect at Oct 21, 2018, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 9:17 PM CDT (02:17 UTC)
- In effect from
- Oct 21, 2018, 1:00 AM CDT
- Expired
- Oct 21, 2018, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
737 WWUS74 KHGX 210217 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 917 PM CDT Sat Oct 20 2018 ...A Wind Advisory is now in effect for the Barrier Islands from 1 AM to 10 AM CDT Sunday... .Local pressure gradient is expected to strengthen tonight resulting in winds of up to 30 MPH. TXZ436>438-211500- /O.NEW.KHGX.WI.Y.0007.181021T0600Z-181021T1500Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- Including the cities of Galveston and Surfside Beach 917 PM CDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... The National Weather Service in Houston/Galveston has issued a Wind Advisory, which is in effect from 1 AM to 10 AM CDT Sunday. * EVENT...North winds 20 to 30 MPH. * TIMING...1 AM to 10 AM CDT Sunday. * IMPACT...A Wind Advisory means that winds of 25 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads. && $$
1 follow-up statement
283 WWUS74 KHGX 210817 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 317 AM CDT Sun Oct 21 2018 ...A Wind Advisory is now in effect for the Barrier Islands until 1 PM CDT today... .Strong northeast winds with sustained speeds of 20-25 mph with frequent gusts up to 30 mph will continue this morning. TXZ436>438-211800- /O.EXT.KHGX.WI.Y.0007.000000T0000Z-181021T1800Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- Including the cities of Galveston and Surfside Beach 317 AM CDT Sun Oct 21 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * EVENT...North winds 20 to 30 MPH. * TIMING...1 AM to 10 AM CDT Sunday. * IMPACT...A Wind Advisory means that winds of 25 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 20, 6:09 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 20, 6:09 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
609 PM CDT Sat Oct 20 2018
.AVIATION...
IFR/MVFR ceilings will gradually transition to VFR conditions
between 04-07z. Satellite imagery shows the clearing line slowly
approaching the northern TAF sites and some clearing at KCLL and
KUTS is expected between 01-03z. Leaned toward a GFS/HRRR blend
which shows ceilings lifting areawide by 09z. Winds will increase
near the coast and will carry a gust group all night at KGLS. 43
&&
.PREV DISCUSSION... /ISSUED 304 PM CDT Sat Oct 20 2018/
DISCUSSION...
Overall forecast thinking hasn't changed that much. Drier llvl air
will continue moving into the area tonight in the wake of the
front that pushed through. The pressure/thermal gradient will
tighten near the coast and the next shift might end up needing
to issue a wind advisory for the immediate coast late tonight and
early Sunday morning. Otherwise, just expecting some mid/high
level cloudiness on Sunday but no precip.
We'll return to a cloudy, cool & damp period beginning early next
week as a coastal trof develops offshore and a sw flow aloft carries
a series of disturbances overhead. Will keep good chances of rain
in the forecast through most of the work week, but with upper impulses
too difficult to accurately time well in advance, I'd expect POPs
to be refined (both up & down) as confidence improves. Overall, expect
the heaviest rain and more significant wx to be situated offshore
closer to the surface trof axis...though that positioning will
also need to be evaluated as time goes on. 47
MARINE
Moderate north winds will become northeast and increase tonight as colder
air pushes in behind a cold front now well offshore. Expect some winds
or at least frequent gusts to around 30 knots tonight and Sunday.
This will build seas to as high as 6 to 10 feet offshore. Small
craft advisory has been issued. The pressure gradient relaxes somewhat
Sunday night but increases again on Monday as a frontal low develops
off the S TX coast and lifts northeast along the front, parallel
to the coast and offshore. This will lead to periods of moderate
to strong NE winds right through the week as the low moves slowly
northeast. This will keep seas elevated across the waters. 18
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 54 70 50 60 51 / 0 0 0 30 30
Houston (IAH) 59 72 50 64 53 / 0 0 0 40 70
Galveston (GLS) 65 72 60 68 59 / 10 0 10 70 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory until 1 PM CDT Sunday for the following
zones: Galveston Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION until 7 PM CDT this evening
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Galveston Bay...
Matagorda Bay...Waters from Freeport to Matagorda Ship
Channel TX from 20 to 60 NM...Waters from High Island to
Freeport TX from 20 to 60 NM.
Small Craft Advisory until 7 PM CDT Sunday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&
Discussion...24
Aviation/Marine...43Hazardous weather outlook, Oct 20, 3:12 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 312 PM CDT Sat Oct 20 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-437-212015- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington- Wharton- 312 PM CDT Sat Oct 20 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-TXZ436-438-212015- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Galveston Island and Bolivar Peninsula- Matagorda Bay-Matagorda Islands- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 312 PM CDT Sat Oct 20 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight A Small Craft Advisory is in effect. Offshore flow will increase to 20 to 30 knots and seas will build. .DAYS TWO THROUGH SEVEN...Sunday through Friday Unsettled weather is expected through the period. Elevated winds and seas will persist through most of the week and Small Craft Advisories are expected. Periods of showers and thunderstorms should begin Monday and continue through much of the week as a coastal trough develops. Above normal tide levels are also expected. The potential for minor coastal flooding will be evaluated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.